EconPapers    
Economics at your fingertips  
 

A Bayesian Estimation of Stable Distributions

Ece Oral (ece.oral@tcmb.gov.tr) and Cenap Erdemir

Journal of Statistical and Econometric Methods, 2012, vol. 1, issue 3, 4

Abstract: Stable distributions are a rich class of probability distributions that are widely used to model leptokurtic data. Since the probability density and distribution functions are not known in closed form, stable distributions are often specified by their characteristic functions. This paper reviews both the techniques used to compute the density functions and the methods used to estimate parameters of the stable distributions. A new Bayesian approach using Metropolis random walk chain and direct numerical integration is proposed. The performance of the method is examined by a simulation study.

Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.scienpress.com/Upload/JSEM%2fVol%201_3_4.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spt:stecon:v:1:y:2012:i:3:f:1_3_4

Access Statistics for this article

More articles in Journal of Statistical and Econometric Methods from SCIENPRESS Ltd
Bibliographic data for series maintained by Eleftherios Spyromitros-Xioufis (info@scienpress.com).

 
Page updated 2025-03-20
Handle: RePEc:spt:stecon:v:1:y:2012:i:3:f:1_3_4